Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suffering from itching all over body. Prescribed Levocitrezin10. After itching the area becomes red and have rashes. Alternate to Levocitrezine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
Dear Doctor,
Good day...
This query is for my wife, she is suffering from intolerable Itching all around her body, it has started around 8 months back.
We have consulted with a well-known Physician in Kerala (India) and he advised with Levocitrezin10 mg for continues 6 months and she couldn’t continue because of unbearable Drowsiness and lethargy.
Hence she tried for Ayurveda Medicine but since she has to travel to Saudi Arabia she couldn’t carry those medicines along with her because of customs problem in Saudi Arabia.
Now she is continuing Livpcitrezin when ever she feels unbearable itching (normally once in two days and after having medicine she is suffering with intolerable Drowsiness and Lethargy as I mentioned above)
once she had the medicine immediately the itching will stop and will start again only after 24 to 48 hrs.
Once the itching started those parts of the body will become reddish with lined rashes.
Could you please advice the best medicine for her to solve this issue or advice the alternative for Levocitrazine 10 mg.
we look forward for your immediate advice
Posted Fri, 28 Jun 2013 in Skin Hair and Nails
Answered by Dr. Michelle Gibson James 54 minutes later
Hi, thanks for using healthcare magic

The itching would be reduced if the cause can be determined and eliminated.

Generalised itching like your wife is experiencing can be due to (1) allergies (2) liver disease (3) infections (4) renal or kidney disease (5) iron deficiency (6) abnormal thyroid hormone levels

Allergies is the most common cause. Allergy tests can be done to see if there is a specific allergen that is promoting this reaction. Allergy testing can be in the form of blood tests or skin tests.They can test for almost any allergen- food, chemicals, environmental
If it is due to allergies and the allergen can be identified and eliminated then the itching would stop

Liver disease is also a possible cause of persistent itching. This checked by liver function tests which are also blood tests. If abnormal then the doctor will have to determine the cause

There are some infections that can cause persistent itching such as scabies. In this case the itching is usually worse at night. It is treated by medication and dis infecting the home

Kidney disease can also cause itching , again this can be diagnosed by doing blood tests the check the kidneys

Iron deficiency anemia is a low level of iron in the blood which can cause anemia. Blood tests to check the full blood count would diagnose this condition

Some persons with high levels of thyroid hormone have itching. Thyroid function tests would diagnose this condition.

Levocetirizine is a non drowsy antihistamine.
There are other non drowsy anti histamines that may help her such as loratidine or allegra.

I hope this helps, feel free to ask any additional questions

Above answer was peer-reviewed by
Follow-up: Suffering from itching all over body. Prescribed Levocitrezin10. After itching the area becomes red and have rashes. Alternate to Levocitrezine? 40 minutes later
Dear Doctor,

Thanks A lot for your advice.

We are in Saudi Arabia and getting these entire tests done may not be possible here because the facility is very poor and costly. Can you suggest a medicine/Vitamin considering the below mentioned facts.

We got married very recently (3 Months ago) before marriage she consulted with many doctors and many of them stated that She is Anemic. During our stay in Saudi Arabia I found that she is having very less water and She is a vegetarian..

At present we are in Saudi Arabia, I think you might be aware that Saudi Arabia is a Developed Country but the health sector is very weak here and the qualified health professional are very less and if there it will be very costly and the treatment here is pathetic.
And I’m in a condition that I cannot go to my home land before XXXXXXX 2014 (usual vacation) and we have many plans in between.
Hope you will understand and we look forward for your suggestions and advice.
Answered by Dr. Michelle Gibson James 25 minutes later

If she is anemic this may be contributing to her symptoms. In this case she would need to use an iron replacement such as ferrous sulphate which is just iron on its own, ifa (iron and folic acid) or she can use a multivitamin that contains iron.

I am not sure which iron supplements are available in your area but your local pharmacist would be able to tell you.

the use of less water may lead to dehydration which can cause drying of the skin. Dry skin can cause itching.
She may want to increase her increasing her fluid intake and also increase the use of moisturing agents.

Please feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor